MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 5 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 5 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12402
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "male patient with a central venous catheter has an external lumen leak".At the time of this report, the customer has not returned our requests for additional information.
 
Event or Problem Description
It was reported that "male patient with a central venous catheter has an external lumen leak".
 
Additional Manufacturer Narrative
(b)(4).Additional information received 11-aug-2024 indicates "there was no harm to the patient associated with the use".The catheter was replaced.It was also reported that the patient was "deceased - related to the underlying condition".The customer returned one, two-lumen cvc for analysis.Signs of use were observed on and within the catheter.Visual analysis did not reveal any defects or anomalies with the returned device.The catheter body length from the juncture hub to the distal tip measured 2 1/8", which is within the specification limits of 1 25/32"-2 3/16" per catheter product drawing.The catheter body outer diameter measured 0.055", which is within the specification limits of 0.054"-0.058" per catheter extrusion product drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe filled with water was attached to both extension lines and flushed.No leaks or blockages were observed when flushing either lumen.Both lumens flushed as intended.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 (amrq-000071 rev.15) which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to a lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the catheter, which indicates no inter lumen crossover was observed.Based on this testing, the customer issue could not be reproduced with the returned sample.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of a leaking catheter body was not confirmed through complaint investigation of the returned sample.Both lumens passed functional leak testing performed per iso 10555-1 and no evidence of leakage , backflow, or inter lumen crossover was observed with any of the lumens.Based on the customer report and the testing of the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
Qn# (b)(4).Section h.6.-adverse event problem codes updated to reflect additional information received.Health effect - clinical code: 4582.Health effect - impact code: 2199, 4642.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 5 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19943127
Report Number9680794-2024-00743
Device Sequence Number15307109
Product Code DQY
UDI-Device Identifier30801902124310
UDI-Public(01)30801902124310(11)230612(17)271130(10)14F23F0052(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12402
Device Lot Number14F23F0052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/28/2024
Not provided
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/03/2024
09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient Age2 MO
Patient SexMale